MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H00-01
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer stated that patient sample results are intermittently being recognized as control h when generated on the cell dyn sapphire.The customer would scan the barcode of the patient sample, and the barcode number displayed on the screen of the instrument is correct, however the sample is recognized as control h.The customer would repeat testing on the same sample, and the sample is recognized as a patient sample and not a control.There were no discrepant results reported.There was no issue with qc and no flags or error messages generated.The field service engineer (fse) arrived onsite to inspect the cell dyn sapphire and found that the default setting for the host measurement request was ¿qc¿.Therefore, when there is a communication issue such as a query timeout, the instrument automatically recognizes the sample as a qc sample.The default setting was changed for the measurement request to ¿patient sample¿.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The cell-dyn sapphire (list number 08h00-01), serial # (b)(6) was the subject of this investigation.A review of tracking and trending did not identify any similar issues or trends related to the current issue.A review of the device history record was reviewed and did not identify any non-conformance or deviations related to the complaint issue.Labeling was reviewed and adequately addresses the issue under review.Service discovered the default setting for host measurement requests the issue occurred after the customer failed to correct default setting for host measurement requests from "qc" to ¿patient sample¿.Based on the investigation, the device met performance specifications and performed as intended at the customer site, therefore, no systemic issue or deficiency was identified.

Brand Name
CELL-DYN SAPPHIRE
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key23611690
Report Number2919069-2025-00047
Device Sequence Number9203455
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public(01)00380740016616
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown